Re: Neupro Patch
Madelyn...I inquired, here, about the Neupro Patch about 2 weeks ago...had been curious to know, too, if anyone had started using the patch and, if so, what had been the outcome. There wasn't too much response which made me think that not too many had as yet tried the patch...or, that anyone who had even started it might not have been using it long enough to determine its efficacy, etc. I have read so many times that medications given for a particular symptom actually CAUSE the symptoms to worsen...which seems to have been the case with your husband...the bradykinesia has worsened. It is my pwp who might be started on the Neupro Patch very soon, and I have been very curious to know if her tremors (her symptoms) might worsen based on what I have read in the past..and now reading what you have posted. The way I understand it..the Neupro Patch is used concommitantly with Sinemet. What my pwp's neurologist is hoping to accomplish, i.e., if he, in fact, prescribes the patch...is to eliminate the dyskinesias resulting from taking the Sinemet. Sinemet "works well" for the tremors, but the dyskinetic side effect is quite undesirable...right now, it's a matter of a "choice" between which symptom she is able to tolerate better...but, of course, her neurlogist is working hard to determine what "meds" will "work" to give her more symptomatic relief all round. She has taken Mirapex in the past (it, too, is an agonist as is the Neupro patch)...and this "worked" very well for her UNTIL she developed the undesirable side effect of Obsessive/Compulsive behavior (she was at a 4.5 mg dosage when this occurred, but her neurologist felt that she needed to be weaned off the Mirapex completely. At our request, the neurologist is now tending toward prescribing the Mirapex at a lower dose along with less Sinemet...OR...he will prescribe the Neupro Patch...but, we're a bit leery about the new patch...just as you are. We tend to want to stay with what we already know my pwp is able to tolerate, i.e., the Sinemet at a lowered dose plus the Mirapex at a much lower dose than in the past. I have rambled, here, Madelyn...and I'm not too sure I've been of any help to you in response to your question. I guess I just felt that our concerns about the new patch were the same. Perhaps you will receive other responses that will help both of us.